Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 14, 2022, 1:41 PM CST for Pearl River County, Walthall County, Mississippi; 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 1:41 PM CST (19:41 UTC)
- Expired
- Dec 14, 2022, 4:45 PM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
451
WGUS54 KLIX 141941
FFWLIX
LAC063-091-103-105-117-MSC109-147-142245-
/O.NEW.KLIX.FF.W.0076.221214T1941Z-221214T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
141 PM CST Wed Dec 14 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northeastern Livingston Parish in southeastern Louisiana...
Southeastern St. Helena Parish in southeastern Louisiana...
Northwestern St. Tammany Parish in southeastern Louisiana...
Tangipahoa Parish in southeastern Louisiana...
Washington Parish in southeastern Louisiana...
Western Pearl River County in southern Mississippi...
South Central Walthall County in southern Mississippi...
* Until 445 PM CST.
* At 141 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hammond, Franklinton, Amite, Ponchatoula, Amite City, Livingston,
Independence, Varnado, Roseland, Albany, Folsom, Springfield,
Wilmer, Enon, Robert, Natalbany, Killian, Tickfaw and Angie.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 19 and 48.
Interstate 12 between mile markers 28 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3101 9018 3100 8969 3032 9043 3034 9049
3055 9079
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$1 follow-up statement
323
WGUS74 KLIX 142244
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
444 PM CST Wed Dec 14 2022
LAC063-091-103-105-117-MSC109-147-142254-
/O.EXP.KLIX.FF.W.0076.000000T0000Z-221214T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston LA-St. Helena LA-St. Tammany LA-Tangipahoa LA-Washington
LA-Pearl River MS-Walthall MS-
444 PM CST Wed Dec 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CST THIS AFTERNOON FOR
NORTHEASTERN LIVINGSTON, SOUTHEASTERN ST. HELENA, NORTHWESTERN ST.
TAMMANY, TANGIPAHOA AND WASHINGTON PARISHES AND WESTERN PEARL RIVER
AND SOUTH CENTRAL WALTHALL COUNTIES...
The heavy rain has ended. However, high water will take time to
runoff. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM CST for portions of
southeast Louisiana and southern Mississippi.
LAT...LON 3101 9018 3100 8969 3032 9043 3034 9049
3055 9079
$$
JFLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 6:33 AM CST, 7 hours 8 minutes earlier.
Area forecast discussion, Dec 14, 6:33 AM CST, 7 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
633 AM CST Wed Dec 14 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 619 AM CST Wed Dec 14 2022
Zone forecast updated for Tornado Watch 587 through 19z mainly
north and west of Lake Pontchartrain, which does NOT include New
Orleans metro area at this time. We do anticipate watches during
the afternoon hours, so areas not currently in the watch should
not let their guard down today.
May not see a lot of eastward progress of the line of
thunderstorms over the next couple of hours while we wait for the
shortwave over Texas to approach the area. This could allow areas
to the southeast to destabilize more than previously forecast.
Still potential for low pressure to develop to our north, which
would back surface winds somewhat, enhancing tornado potential. A
very quick look at the lower levels of the 12z LIX upper air
sounding continues to show sufficient shear and instability for
severe weather although locally, moisture levels dropped slightly
from the 00z sounding (1.45 to 1.25). Expect that to recover over
the next few hours.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 417 AM CST Wed Dec 14 2022
Main forecast issues for the entire forecast package occur in the
first 18 hours of the forecast...today and this evening.
Significant severe weather and excessive rainfall threats,
especially from the Interstate 10 corridor northward.
Stacked deep upper low centered over Nebraska early this morning
with one shortwave rotating around the low near Kansas City, and a
second near the Texas-New Mexico border. Some weak hints of a
meso-low trying to develop over the Mississippi Delta north of
Vicksburg along the occlusion. A nearly solid line of convection
extended from northeast Mississippi to near Jackson to Lake
Charles at 3 AM CST, just now entering the northwest corner of our
CWA. Ahead of the convection, the entire area is in the warm
sector with temperatures 70-75F and dew points upper 60s and lower
70s. Soundings are plenty supportive of severe weather with MUCAPE
values of 1500 J/kg or greater, 0-1km SRH of 250 m2/s2, shear near
50 knots and precipitable water values around 1.50 inches. Current
line of convection may not make much more eastward progress over
the next 3 to 6 hours, until the Texas-New Mexico shortwave lifts
northeastward toward the middle Mississippi River Valley. Current
Tornado Watch 586 for northwest portions of our area likely to be
replaced around 12Z. There have been multiple tornado warnings to
our north and west overnight, and as the shortwave lifts
northeast that may back surface winds a bit more, making the
situation even more conducive for tornadic development. There may
be multiple rounds of thunderstorms, producing 2 inch/hour
rainfallrates today. Widespread 2-4 inch rainfall amounts likely,
and can't rule out spot max totals exceeding 6 inches. Current
Flood Watch looks fine. System is expected to become more
progressive later this afternoon/evening, so an eastward expansion
into Harrison and Jackson Counties along the Mississippi coast
may not be necessary.
Current indications are that convection should move east of the
Mississippi coast by mid evening (9 PM or so), with cooler and
drier air behind it.
There's been some very minor coastal inundation in Hancock County
at high tide early this morning with the southeasterly winds.
Water should subside somewhat later this morning, and wind shift
to northwest should occur several hours prior to the main high
tide cycle tonight, so no current plans for a coastal flood
advisory. Day shift may also need to assess potential Wind
Advisory if pressure gradient tightens very much.
Thursday will be cooler/drier/sunny with highs probably only
60-65.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 417 AM CST Wed Dec 14 2022
A fast moving shortwave will move along the zonal flow across the
area on Saturday. Still a split between the GFS and ECMWF
solutions whether any significant moisture will exist over land.
Can't rule out a light precipitation event along the coast
during the day on Saturday with the emphasis on light amounts.
Beyond that system, quite a bit of disagreement between the
globals on shortwaves moving through the zonal flow, with the GFS
being quicker than the ECMWF. This could bring precipitation back
into the area as early as Monday afternoon/night.
At this point, any subfreezing temperatures Sunday morning would
occur well after precipitation ends, so no threat of wintry
precipitation with that event. Spread in forecast temperature
guidance from Sunday through Tuesday is fairly small, so no
significant adjustments made from NBM on highs. For overnight
lows, went closer to the 25th percentile of NBM.
With holiday travel occurring just beyond the forecast period,
would note that there is a LARGE spread in forecast solutions as
we approach Christmas with significant differences in where a cold
air mass will be. The GFS solutions focus the cold air over the
Mississippi River Valley, with the ECMWF solutions focusing on New
England. By the end of next week, 18z 2 meter temperatures in the
ensemble means have differences of 20F or greater. Any confidence
in a particular forecast solution should be considered low.
&&
.AVIATION...
(12Z TAFS)
Issued at 619 AM CST Wed Dec 14 2022
Current conditions range from IFR northwest to VFR southeast.
Likely to be direct impacts from TSRA at all terminals at some
point during the daytime hours with IFR or lower visibilities and
perhaps ceilings. Have tried to provide a 2-3 hour window of TEMPO
conditions with TSRA but these may need adjusted. Certainly could
see gradient wind gusts to 25-30 knots outside of convection at
most terminals today. Cold front passage during the late afternoon
and evening hours will end threat of TSRA, with eventual
improvement of ceilings/visibilities to VFR after 06z Thursday.
&&
.MARINE...
Issued at 417 AM CST Wed Dec 14 2022
Will continue Small Craft Advisory today, with wind shift
occurring tonight. Much of the forecast period will have some sort
of hazardous weather headlines over at least the open waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 42 60 35 / 100 20 0 0
BTR 75 44 63 38 / 100 10 0 0
ASD 79 46 65 37 / 100 60 0 0
MSY 78 51 63 47 / 90 50 0 0
GPT 76 48 65 39 / 90 90 0 0
PQL 76 47 63 37 / 80 100 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-046>048-
056>060-064-065-071-076>090.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534.
Small Craft Advisory until 6 AM CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch through this evening for MSZ068>071-077-080.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534.
Small Craft Advisory until 6 AM CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...RW
MARINE...RWIn the hours before
Local storm report, Dec 14, 10:02 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1002 AM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 E CROSBY 31.28N 91.05W
12/14/2022 AMITE MS LAW ENFORCEMENT
CARS FLOODED AND WATER IN HOMES IN CROSBY.
&&
JZLocal storm report, Dec 14, 10:40 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 3 NNE FORT ADAMS 31.13N 91.52W
12/14/2022 WILKINSON MS PUBLIC
IMPASSIBLE ROAD FLOODING ALONG LAKE MARY RD.
FLOODING NEAR HWY 24 AND PERCY CREEK SAND
RD.
&&
JZLocal storm report, Dec 14, 12:41 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM TORNADO 3 WSW DONALDSONVILLE 30.07N 91.05W
12/14/2022 ASCENSION LA PUBLIC
SPOTTER CONFIRMS TORNADO TOUCHED DOWN WEST
OF DONALDSONVILLE.
&&
JZThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:43 AM CST | Areal Flood Advisory | LIX | Wilkinson | 46 min |
| Dec 14, 5:29 AM CST | Flash Flood Warning | LIX | Wilkinson | 7 hr |
| Dec 14, 6:48 AM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 3 hr |
| Dec 14, 10:12 AM CST | Flash Flood Warning | LIX | Amite, Wilkinson | 4 hr |
| Dec 14, 11:39 AM CST | Tornado Warning | LIX | Walthall | 19 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Pearl River, Walthall | 30 min |
| Dec 14, 12:16 PM CST | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Dec 14, 12:44 PM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 15 min |
| Dec 14, 12:49 PM CST | Tornado Warning | LIX | Walthall | 41 min |
| Dec 14, 2:05 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 25 min |
| Dec 14, 2:36 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 39 min |
| Dec 14, 2:42 PM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Dec 14, 2:52 PM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Dec 14, 3:07 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 11 min |
| Dec 14, 3:29 PM CST | Special Weather Statement | LIX | Hancock | 46 min |
| Dec 14, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 52 min |
| Dec 14, 3:44 PM CST | Areal Flood Advisory | LIX | Hancock, Pearl River | 2 hr |
| Dec 14, 4:57 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 48 min |
| Dec 14, 5:00 PM CST | Tornado Warning | LIX | Hancock, Harrison | 45 min |
| Dec 14, 5:21 PM CST | Areal Flood Advisory | LIX | Hancock, Harrison | 112 min |
| Dec 14, 5:42 PM CST | Tornado Warning | LIX | Harrison, Jackson | 31 min |
| Dec 14, 11:10 AM CST | Special Marine Warning | LIX | 35 min | |
| Dec 14, 11:37 AM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 38 min |
| Dec 14, 11:44 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Dec 14, 11:54 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 36 min |
| Dec 14, 11:57 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 48 min |
| Dec 14, 11:58 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 32 min |
| Dec 14, 12:02 PM CST | Special Marine Warning | LIX | 43 min | |
| Dec 14, 12:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Dec 14, 12:10 PM CST | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Dec 14, 12:17 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 43 min |
| Dec 14, 12:21 PM CST | Tornado Warning | LIX | Ascension, Livingston | 39 min |
| Dec 14, 12:25 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 35 min |
| Dec 14, 12:26 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 34 min |
| Dec 14, 12:41 PM CST | Tornado Warning | LIX | Livingston, Tangipahoa | 28 min |
| Dec 14, 1:12 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 3 hr |
| Dec 14, 1:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 14, 2:11 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 2:18 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 27 min |
| Dec 14, 2:21 PM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 17 min |
| Dec 14, 2:31 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 29 min |
| Dec 14, 3:08 PM CST | Special Marine Warning | LIX | 47 min | |
| Dec 14, 3:11 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Dec 14, 3:14 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 31 min |
| Dec 14, 3:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 14, 3:44 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 46 min |
| Dec 14, 3:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 4:23 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 2 hr |
| Dec 14, 4:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Dec 14, 4:32 PM CST | Special Marine Warning | LIX | 58 min | |
| Dec 14, 4:47 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 28 min |
| Dec 14, 4:51 PM CST | Special Marine Warning | LIX | 84 min | |
| Dec 14, 5:17 PM CST | Tornado Warning | LIX | Plaquemines | 18 min |
| Dec 14, 5:21 PM CST | Special Marine Warning | LIX | 54 min | |
| Dec 14, 5:54 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 14, 5:58 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.